MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA50BM
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Product history records were reviewed and documentation indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported with a description of intraocular lens (iol) had scratches.The surgery was delayed by 10 minutes.The procedure was completed with backup product.Additional information received and stated that iol with scratch was explanted and a new one implanted in the same procedure.The patient was not hospitalized for the event.As per the surgeon opinion, the scratch probably occurred during forward shifting (haptics may have scratched the optics).Rather not a material defect, but a handling error.
 
Additional Manufacturer Narrative
The lens was not returned for analysis.Only the empty lens case was returned in the carton with the packaging inserts and the open peel pouch.There is no damage observed to the lens case or the locking arm mechanism.The lens case functions as intended.The associated cartridge and handpiece were not provided.It is unknown if qualified products were used.The company lens is only qualified for use with the company cartridge.Information was provided in the file that indicated the use of a non-qualified viscoelastic.The root cause for the reported complaint appears to be related to failure to follow the ifu (instructions for use).The file indicated the use of a non-qualified viscoelastic.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12890169
Report Number1119421-2021-02262
Device Sequence Number19172891
Product Code HQL
UDI-Device Identifier00380650698490
UDI-Public00380650698490
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2025
Device Model NumberMA50BM
Device Catalogue NumberMA50BM.180
Device Lot Number15070322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTIVISC
Patient Age62 YR
Patient SexMale